Volume 396, Number 2, December III 2002
|Page(s)||623 - 628|
|Section||Interstellar and circumstellar matter|
|Published online||03 December 2002|
Asymptotic models of meridional flows in thin viscous accretion disks *
Department of Physics, Technion-Israel Institute of Technology, 32000 Haifa, Israel
2 Department of Mathematics, Technion-Israel Institute of Technology, 32000 Haifa, Israel
Corresponding author: O. Regev, firstname.lastname@example.org
Accepted: 25 September 2002
We present the results of numerical integrations yielding the structure of and meridional flow in axisymmetric thin viscous accretion disk models. The solutions are obtained by simplifying and approximating first the equations, using systematic asymptotic expansions in the small parameter ϵ, measuring the relative disk thickness. The vertical structure is solved including radiative transfer in the diffusion approximation. Carrying out the expansion to second order in ϵ we obtain, for low enough values of the viscosity parameter α, solutions containing backflows. These solutions are similar to the results first found by Urpin (1984), who used approximations that are only valid for large radii and the asymptotic analytical solutions of Kluźniak & Kita (1997), valid only for polytropic disks. Our results may be important for several outstanding issues in accretion disk theory.
Key words: accretion, accretion disks / hydrodynamics / stars: formation / stars: variables: general
© ESO, 2002
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.